Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2007, 6:51 PM CDT for Garza County, Kent County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 6:51 PM CDT (23:51 UTC)
- Expired
- Apr 23, 2007, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 7:12 PM CDT | HAIL 1.75 | Justiceburg, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 232352 SVRLUB TXC169-263-240030- /O.NEW.KLUB.SV.W.0071.070423T2351Z-070424T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 651 PM CDT MON APR 23 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS. SOUTHEASTERN GARZA COUNTY IN NORTHWEST TEXAS. * UNTIL 730 PM CDT * AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF JUSTICEBURG...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKE ALAN HENRY AND CLAIREMONT. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR NORTHWEST TEXAS. LAT...LON 3296 10142 3296 10074 3330 10056 3331 10113 $$
1 follow-up statement
000 WWUS54 KLUB 240004 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CDT MON APR 23 2007 TXC169-263-240030- /O.CON.KLUB.SV.W.0071.000000T0000Z-070424T0030Z/ KENT TX-GARZA TX- 700 PM CDT MON APR 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN GARZA AND KENT COUNTIES... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF JUSTICEBURG...OR ABOUT 19 MILES SOUTH OF POST...MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF LAKE ALAN HENRY. THIS STORM IS CAPABLE OF HAIL UP TO THE SIZE OF QUARTERS. THIS STORM IS ALSO MOVING TO THE NORTHEAST AT AROUND 35 MPH AND WILL AFFECT AREAS OF WESTERN KENT COUNTY ALONG COUNTRY ROAD 315. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKE ALAN HENRY... JUSTICEBURG AND CLAIREMONT. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3296 10142 3296 10074 3330 10056 3331 10113 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:00 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 23, 6:00 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CDT MON APR 23 2007 .UPDATE... NEW FORECAST PACKAGE ISSUED TO INCORPORATE NEW TORNADO WATCH BOX #166. ADDED SEVERE MENTION TO ZFP ALL COUNTIES ALONG AND EAST OF I-27. DRYLINE SITUATED ALONG I-27 AS OF 23Z WITH DEEP LOW LEVEL MOISTURE IN PLACE EAST OF THIS REGION. AS DAYLIGHT FADES...WILL CONTINUE TO SEE A GRADUAL WESTWARD MOVEMENT TO THE DRYLINE WITH THE BEST CHANCE FOR STORMS FROM THE EASTERN SOUTH PLAINS THROUGH THE ROLLING PLAINS. INITIAL STORM OF INTEREST IS A SPLITTING SUPERCELL NEAR BIG SPRING AS OF 2253Z. THIS STORM SHOULD MOVE RAPIDLY NORTHEAST AND MAY AFFECT GARZA...KENT AND STONEWALL COUNTIES WITHIN THE NEXT HOUR IF STORM ORGANIZATION HOLD TOGETHER. ELSEWHERE...CAP HOLDING JUST ENOUGH TO SQUASH CONVECTIVE INITIATION ALL SECTIONS EXCEPT FOR BRISCOE COUNTY. ONE SINGLE CELL DEVELOPED NEAR SILVERTON BUT WAS UNABLE TO ORGANIZE. THIS COULD BE THE TREND WITH THE LOSS OF DAYTIME HEATING HOWEVER...ENOUGH INSTABILITY AND SHEAR REMAIN IN PLACE ATTM TO FUEL SEVERE STORMS. ADDITIONAL UPDATE POSSIBLE LATER THIS EVENING. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 72 41 65 42 / 10 10 20 10 0 TULIA 53 74 42 64 44 / 50 10 20 10 0 PLAINVIEW 53 76 41 66 44 / 30 10 20 10 0 LEVELLAND 52 77 43 69 45 / 20 10 10 10 0 LUBBOCK 56 79 43 68 46 / 30 10 10 10 0 BROWNFIELD 54 80 45 71 47 / 20 10 10 0 0 CHILDRESS 62 82 51 67 46 / 50 10 10 10 10 SPUR 58 84 48 70 47 / 40 10 10 10 0 ASPERMONT 64 86 50 72 48 / 40 20 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ033>044. && 17
Hazardous weather outlook, Apr 23, 12:20 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1220 PM CDT MON APR 23 2007 TXZ021>044-241730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1220 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS...MAINLY NORTH AND EAST OF A LINE FROM HAPPY TO PLAINVIEW TO CROSBYTON TO PADUCAH. THE DRY-LINE IS EXPECTED TO BE LOCATED ALONG AND JUST TO THE EAST OF THE INTERSTATE 27 CORRIDOR LATE THIS AFTERNOON. AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND JUST EAST OF THE DRY-LINE. ANY THUNDERSTORMS THAT FORM MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE CONDITIONS MAY DEVELOP ACROSS PARTS OF THE AREA TUESDAY AFTERNOON AS AN UPPER LOW PRESSURE SYSTEM MOVES TO THE NORTH OF THE REGION. THE COMBINATION OF SURFACE WINDS AROUND 30 MPH AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PROVIDE THE POTENTIAL FOR RAPID FIRE GROWTH...IN REGIONS WITH CURED FINE FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:00 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.